Alert archive / New York / Areal Flood Warnings in 2021
Areal Flood Warning 13, NWS Binghamton, NY
NWS Binghamton, NY issued this areal flood warning at Aug 19, 2021, 9:22 AM EDT for Oneida County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2021, 9:22 AM EDT (13:22 UTC)
- Expired
- Aug 19, 2021, 3:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Oneida County, NY
The radar
The Ft Drum radar (KTYX), 53 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 1.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
025
WGUS41 KBGM 191322
FLWBGM
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Binghamton NY
922 AM EDT Thu Aug 19 2021
NYC065-191900-
/O.NEW.KBGM.FA.W.0013.210819T1322Z-210819T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Oneida NY-
922 AM EDT Thu Aug 19 2021
The National Weather Service in Binghamton has issued a
* Flood Warning for...
Oneida County in central New York...
* Until 300 PM EDT.
* At 922 AM EDT, stream gauge and public reports indicated areas of
high water and flooding due to runoff from overnight heavy
rainfall. Flooding is ongoing or expected to begin shortly in the
warned area.
* Some locations that will experience flooding include...
Rome, Camden, Boonville, Lee, Vienna, Trenton, Floyd, Forestport,
Steuben, Sylvan Beach, Remsen, Holland Patent, Delta Lake, Taberg,
Stittville, New London, Blossvale, Alder Creek, Barnveld and
Trenton Falls.
Water continues to rise on many streams, creeks and smaller rivers
in Oneida county this morning. These trends are expected to continue
into this afternoon before waters recede. Minor flooding of low
lying areas near these water bodies is expected.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 4332 7586 4348 7581 4342 7553 4361 7511
4333 7508 4330 7512 4330 7515 4326 7516
4323 7507 4317 7512 4318 7565 4317 7588
$$
JABWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this areal flood warning went out at Aug 19, 7:50 AM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 19, 7:50 AM EDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
750 AM EDT Thu Aug 19 2021
.SYNOPSIS...
Heavy rain is exiting to the east ahead of the remnants of
tropical storm Fred this morning. The air mass becomes a little
less humid into the weekend with mild temperatures and typical
afternoon scattered showers and thunderstorms today into next
week.
&&
.NEAR TERM /THROUGH FRIDAY/...
630 am update...
Minor changes to lower the pops in the central and southern
zones this morning.
4 AM Update...
Flood event winding down as the rain on its way out to the east.
Remnants of tropical storm Fred near Elmira now with steady rain
to the north and east of the center. A few river points are
above flood stage as well as Cayuga Lake at Ithaca. The heaviest
rain is now along and north of the NYS thruway in Onondaga and
Oneida Counties. Hourly rates are under an inch but totals are 1
to 3 inches in those areas. Additional rain there under an inch
and further south less than half an inch. Steady rain should be
out of the area by 7 AM.
Deep moisture and cold cloud tops are out of the area so greatly
reduced the chances of thunderstorms early this morning.
Lightning moved out of our southeast counties about 2 hours ago.
This afternoon still a chance of showers and thunderstorms with
weak instability with cold air aloft. Wind shear is also weak
with 20 kts of bulk shear. Temperatures only rebound to the mid
and upper 70s due to partial clearing.
Tonight it dries out. Some patchy fog with the wet ground and
light to calm winds. Skies stay mostly cloudy so fog won't be
widespread and thick. Low temperatures in the 60s.
Friday a little warmer with more sun as Fred is no longer
nearby. High in the upper 70s and lower 80s. More instability of
up to 1k Cape but less wind of only 10 kts bulk shear. As with
today forcing will be weak.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
A cut off upper low will spin over the northeast during the
short term period. Unsettled weather will continue with high
temperatures in the lower 80s. Expect scattered afternoon
thunderstorms each day.
The best chance for thunderstorms will come Saturday afternoon,
when the upper level low rotates into the Mid-Atlantic, with the
trof axis extending northward into NY.
The upper low will finally become an open wave Sunday night and
rotate off the eastern seaboard.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
As an upper level wave exits the east coast early Monday, a
ridge of high pressure will build from the Central Plains into
the Ohio Valley.
A northwest flow will set up across NY and PA through the long
term period. High temperatures will average between 80 and 85
degrees, with widely scattered afternoon thunderstorms possible
each day.
The best chance of thunderstorms will come Tuesday afternoon
when short wave energy rotates across Lake Ontario into NY.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
740 am update...
Remnants of Tropical Storm Fred will continue to pass through
the region today. IFR cigs expected most locations this
morning. Cigs slowly improve today through MVFR to VFR. Vsbys
stay mostly MVFR at sites in rain showers and fog until around
14z.
Late tonight some IFR fog at ELM and possibly MVFR fog at other
sites.
Winds at 5 to 10 kts out of the east and southeast early this
morning, shift to northwest today. Winds tonight light and
variable.
Outlook...
Friday through Monday...occasional showers/thunderstorms
bringing restrictions mainly during the afternoon hours.
Possibly some late night vsby restrictions due to valley fog.
&&
.HYDROLOGY...
3 am update...
Rain with Fred is moving east. Lingering flash flooding in a
few places where the rain has mostly ended. Additional flash
flood warnings probably won't be needed. Canceling the flash
flood watch for the southwest two thirds of the area.
For river warnings Cortland on the Tioughnioga has gone over
flood stage. Upstream of Cortland had flash flooding Tuesday
night in addition to now. Cayuga Lake at Ithaca has gone above
flood stage and a warning was issued there early this morning.
Lake levels will stay above flood stage for many days. The rest
of the forecast river points should stay below flood stage.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...Flash Flood Watch until 8 AM EDT this morning for NYZ009-017-
018-025-036-037-044>046-057-062.
&&
SYNOPSIS...MPK/TAC
NEAR TERM...TAC
SHORT TERM...DJP
LONG TERM...DJP
AVIATION...TAC
HYDROLOGY...Hazardous weather outlook, Aug 19, 8:16 AM EDT, 1 hour 6 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 816 AM EDT Thu Aug 19 2021 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-201230- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 816 AM EDT Thu Aug 19 2021 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 19, 8:24 AM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
824 AM EDT THU AUG 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 AM HEAVY RAIN HORNELL 42.32N 77.66W
08/19/2021 M2.65 INCH STEUBEN NY TRAINED SPOTTER
24 HR TOTAL.
&&
JTCLocal storm report, Aug 19, 8:31 AM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
831 AM EDT THU AUG 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 AM HEAVY RAIN 3 WNW WEST FRANKLIN 41.72N 76.67W
08/19/2021 M1.20 INCH BRADFORD PA TRAINED SPOTTER
36 HR TOTAL.
&&
JTCLocal storm report, Aug 19, 8:33 AM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
833 AM EDT THU AUG 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 AM HEAVY RAIN BENTON 42.73N 77.07W
08/19/2021 E2.90 INCH YATES NY TRAINED SPOTTER
24 HR TOTAL.
&&
JTCLocal storm report, Aug 19, 8:40 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
840 AM EDT THU AUG 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 AM HEAVY RAIN BOONVILLE 43.48N 75.33W
08/19/2021 E3.30 INCH ONEIDA NY TRAINED SPOTTER
TOTAL SINCE 6PM.
&&
JTCLocal storm report, Aug 19, 8:47 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
847 AM EDT THU AUG 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 AM HEAVY RAIN BOONVILLE 43.48N 75.33W
08/19/2021 M5.80 INCH ONEIDA NY TRAINED SPOTTER
STORM TOTAL SINCE TUESDAY.
&&
JTCLocal storm report, Aug 19, 8:49 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
849 AM EDT THU AUG 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 AM HEAVY RAIN LANSING 42.49N 76.49W
08/19/2021 M4.30 INCH TOMPKINS NY TRAINED SPOTTER
STORM TOTAL SINCE 6PM MONDAY.
&&
JTCThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:10 PM EDT | Areal Flood Advisory | BGM | Cayuga, Cortland, Madison, Oneida, Onondaga, Seneca and 2 more | 6 hr |
| Aug 18, 10:28 PM EDT | Flash Flood Warning | BGM | Steuben | 5 hr |
| Aug 18, 10:40 PM EDT | Flash Flood Warning | BGM | Cayuga, Seneca, Tompkins, Yates | 5 hr |
| Aug 19, 12:35 AM EDT | Flash Flood Warning | BGM | Cortland, Onondaga | 4 hr |
| Aug 19, 12:41 AM EDT | Areal Flood Advisory | BGM | Delaware, Sullivan | 2 hr |
| Aug 19, 2:14 AM EDT | Areal Flood Advisory | BGM | Madison, Oneida, Onondaga | 106 min |
| Aug 19, 2:52 AM EDT | River Flood Warning | BGM | Tompkins | 10 days |
| Aug 19, 3:44 AM EDT | Areal Flood Warning | BGM | Steuben | 6 hr |
| Aug 19, 4:02 AM EDT | Areal Flood Warning | BGM | Cayuga | 3 hr |
| Aug 19, 4:44 AM EDT | River Flood Warning | BGM | Steuben | 3 hr |
| Aug 19, 4:48 AM EDT | River Flood Warning | BGM | Chemung | 11 hr |
| Aug 19, 5:07 AM EDT | Areal Flood Warning | BGM | Onondaga | 5 hr |
| Aug 19, 5:29 AM EDT | Areal Flood Advisory | BGM | Oneida | 3 hr |
| Aug 19, 5:35 AM EDT | River Flood Warning | BGM | Onondaga | 4 hr |
| Aug 19, 6:12 AM EDT | Flash Flood Warning | BGM | Oneida | 3 hr |
| Aug 19, 6:59 AM EDT | Areal Flood Warning | BGM | Cayuga | 11 hr |
| Aug 19, 8:02 AM EDT | Areal Flood Warning | BGM | Madison, Oneida, Onondaga | 6 hr |
| Aug 19, 9:53 AM EDT | River Flood Warning | BGM | Chemung | 6 hr |
| Aug 19, 11:12 AM EDT | River Flood Warning | BGM | Madison, Oneida | 10 hr |
| Aug 19, 3:12 PM EDT | Areal Flood Warning | BGM | Oneida | 9 hr |
Nearby
Areal Flood Warnings in New York, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.